Texas, 2015

Heat in Texas, August 6, 2015

August 6, 2015 · NWS FWD · 1 event in 1 county or zone

A high school football player in Hunt County suffered a heat stroke during afternoon practice in triple digit heat.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A high school football player in Hunt County suffered a heat stroke during afternoon practice in triple digit heat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 6, 1:50 PM CST, 10 minutes earlier.

Area forecast discussion, Aug 6, 1:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT THU AUG 6 2015

.DISCUSSION...
THE FULL INFLUENCE OF THE UPPER LEVEL RIDGE WILL BE FELT ACROSS
NORTH TEXAS THE NEXT SEVERAL DAYS AS THE CENTER OF THE HIGH
MEANDERS AROUND THE REGION. THICKNESS VALUES ARE PROGGED NOT
TO CHANGE MUCH THROUGH EARLY NEXT WEEK AND THIS WILL KEEP HIGH
TEMPERATURES GENERALLY BETWEEN 100 AND 105. LOW LEVEL MOISTURE
WILL ALSO NOT VARY MUCH THE NEXT SEVERAL DAYS DUE TO A PERSISTENT
SURFACE TROUGH ACROSS THE CENTRAL HIGH PLAINS. AS A RESULT...AFTERNOON
HEAT INDEX VALUES WILL REACH THE 105 T0 110 DEGREE RANGE IN MOST
LOCATIONS. FOR NOW WE WILL LEAVE THE HEAT ADVISORY IN EFFECT
THROUGH SUNDAY FOR ALL ZONES. WE WILL HOLD OFF ON EXPANDING IT
THROUGH MONDAY PRIMARILY DUE TO AN APPROACHING COLD FRONT. WHILE
THE MODELS HAVE BEEN FAIRLY CONSISTENT ON KEEPING THE FRONT NORTH
OF THE RED RIVER UNTIL TUESDAY...DEWPOINTS MAY FALL A BIT MORE ON
MONDAY AFTERNOON IF SURFACE WINDS TURN TO THE SOUTHWEST IN
RESPONSE TO THE APPROACHING FRONT.

THE UPPER RIDGE WILL SHIFT TO THE WEST AND AMPLIFY MONDAY
NIGHT/TUESDAY WHILE A TROUGH DEEPENS ACROSS THE EASTERN CONUS.
THIS PATTERN WILL ALLOW THE COLD FRONT TO MOVE SOUTHWARD ACROSS
NORTH TEXAS. ALTHOUGH THE PASSAGE OF THE FRONT MAY BRING A FEW
SHOWERS TO THE REGION...MOISTURE IS FORECAST TO REMAIN EXTREMELY
LIMITED...SO WE WILL ONLY CARRY 10 PERCENT POPS TUESDAY THROUGH
WEDNESDAY. THE COLD FRONT WILL BRING SLIGHTLY COOLER AIR.
HOWEVER...WHAT WILL BE MORE NOTICEABLE WILL BE THE DRIER AIR WHICH
WILL ALLOW FOR MORE RAPID RADIATIONAL COOLING AT NIGHT. THIS WILL
RESULT IN OVERNIGHT LOWS IN THE 70S WEDNESDAY AND THURSDAY.

LOOKING AHEAD TO THE MIDDLE OF AUGUST...THE PATTERN IS FORCAST TO
REMAIN VERY AMPLIFIED WITH A RIDGE FROM THE CENTRAL PLAINS TO THE
WEST COAST AND A DEEP TROUGH GENERALLY EAST OF THE MISSISSIPPI.
WHILE THIS PATTERN SHOULD KEEP NORTH TEXAS HOT AND RAIN FREE.
TEMPERATURES SHOULD NOT GET TOO OUT OF HAND SINCE THE CENTER OF
THE RIDGE SHOULD REMAIN WELL TO THE WEST OF THE REGION.

79

&&

.AVIATION...

/ISSUED 630 AM CDT THU AUG 6 2015/

REGIONAL TAF SITES WILL REMAIN VFR THROUGH THE FORECAST PERIOD.
HOWEVER...THERE WILL BE FEW-SCT DAYTIME CUMULUS AND SOME MID TO
HIGH CLOUDS AT TIMES.

WE DO NOT FEEL SOUTHERLY WINDS WILL BE TO PROBLEMATIC DURING THIS
TAF CYCLE...HOWEVER THEY WILL UNDERGO DIURNAL VARIATION. CURRENT
LOW LEVEL JET OF 22035KTS AT 2-3 KFT AGL WILL CAUSE MORNING WINDS
TO VEER AND WILL LIKELY PRODUCE 15-22 KNOT GUSTS. EXPECT THE WINDS
TO STABILIZE AROUND 18013KT DURING THE AFTERNOON AND EVENING
HOURS...THEN UNDERGO ANOTHER DIURNAL SWING LATE TONIGHT THROUGH
FRIDAY MORNING.

MVFR CIGS OCCURRING SOUTH THROUGH SOUTHEAST OF KACT ARE NOT
EXPECT TO SPREAD OVER THE AIRPORT AT THIS TIME. WILL CONTINUE TO
MONITOR AND AMEND THE TAF IF THEY POSE A THREAT. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82 103  81 103  80 /   0   0   0   0   0
WACO, TX              79 103  77 102  78 /   0   0   0   0   0
PARIS, TX             78 101  77 101  77 /   0   5   0   0   0
DENTON, TX            79 103  77 101  76 /   0   0   0   0   0
MCKINNEY, TX          79 102  77 102  76 /   0   0   0   0   0
DALLAS, TX            83 103  82 103  83 /   0   0   0   0   0
TERRELL, TX           79 102  77 102  77 /   0   0   0   0   0
CORSICANA, TX         79 102  78 101  78 /   0   0   0   0   0
TEMPLE, TX            76 102  76 100  75 /   0   0   0   0   0
MINERAL WELLS, TX     76 104  75 102  75 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

91/79
Hazardous weather outlook, Aug 6, 2:29 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CDT THU AUG 6 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070830-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
329 AM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY THROUGH TONIGHT.
A HEAT ADVISORY IS IN EFFECT AREA WIDE FOR AFTERNOON HEAT INDEX
VALUES OF 105 TO 110 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A HEAT ADVISORY IS IN EFFECT AREA WIDE THROUGH SUNDAY FOR
AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES. THE HEAT WILL
LIKELY CONTINUE FOR PORTIONS OF THE REGION MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Hunt

When
August 6, 2:00 PM CST
Where
Hunt forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

A high school football player at Wolfe City High in Hunt County suffered a heat stroke during afternoon practice in triple digit heat.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600053.